Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 25, 2019, 5:19 AM CDT for Rapides Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 5:19 AM CDT (10:19 UTC)
- Expired
- Apr 25, 2019, 5:32 AM CDT
- In force
- 13 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 39 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:52 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
223
WUUS54 KLCH 251019
SVRLCH
LAC079-251100-
/O.NEW.KLCH.SV.W.0049.190425T1019Z-190425T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
519 AM CDT Thu Apr 25 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Rapides Parish in central Louisiana...
* Until 600 AM CDT.
* At 519 AM CDT, a severe thunderstorm was located near Boyce, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Boyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CDT for central
Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3141 9268 3141 9269 3140 9269 3140 9267
3139 9266 3139 9263 3142 9248 3129 9276
3134 9280 3143 9269
TIME...MOT...LOC 1019Z 235DEG 29KT 3134 9273
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
766
WWUS54 KLCH 251032
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
532 AM CDT Thu Apr 25 2019
LAC079-251042-
/O.CAN.KLCH.SV.W.0049.000000T0000Z-190425T1100Z/
Rapides LA-
532 AM CDT Thu Apr 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RAPIDES PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CDT for central
Louisiana.
LAT...LON 3141 9268 3141 9269 3140 9269 3140 9267
3139 9266 3139 9263 3142 9248 3129 9276
3134 9280 3143 9269
TIME...MOT...LOC 1030Z 235DEG 29KT 3140 9263
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:37 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 25, 4:37 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
437 AM CDT Thu Apr 25 2019
.DISCUSSION...Tornado Watch 100 remains in effect until 600 AM for
northern portions of the forecast area.
Radar depicting showers and thunderstorms aligned along a cool
front extending from near Leesville to the Beaumont area. One
Severe Thunderstorm Warning is now in effect along with several
Significant Weather Advisories. Convection will end west to east
as the day progresses as low pressure now over extreme northeast
Texas advances northeast, and the accompanying cool front treks
east across the forecast area. Favorable shear as well as
sufficient instability will keep the severe weather threat
ongoing until the frontal passage.
Dry high pressure then becomes reestablished through the
remainder of the week with temperatures trending toward seasonal
norms. Not seeing a return chance of rains until Tuesday of the
new week.
&&
.MARINE...Showers and thunderstorms can be expected today
along and ahead of a cool front advancing across the northwest
Gulf. Rains will end with passage of the boundary with an extended
dry weather pattern then returning. Winds will become moderate
westerly in the wake of the front, trending offshore overnight
and Friday, and southerly for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 60 78 54 / 70 10 0 0
LCH 79 62 81 58 / 60 0 0 0
LFT 79 61 79 57 / 80 10 0 0
BPT 80 62 82 61 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through this afternoon for GMZ450-
452-455-470-472-475.
&&
PUBLIC...23Hazardous weather outlook, Apr 25, 5:18 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CDT Thu Apr 25 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Favorable shear and sufficient instability will maintain a severe weather threat along and ahead of a cool front advancing across the forecast area today. Damaging straight line winds and hail as well as isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No significant weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. GMZ430-432-435-450-452-455-470-472-475-261030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms can be expected today along and ahead of a cool front advancing across the northwest Gulf. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No significant weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
In the hours before
Special weather statement, Apr 25, 3:01 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
301 AM CDT Thu Apr 25 2019
LAZ027-030-041-TXZ180-201-215-216-259>262-250900-
Calcasieu LA-Beauregard LA-Vernon LA-Orange TX-Jefferson TX-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
301 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD...WEST CENTRAL
CALCASIEU AND VERNON PARISHES...NORTHERN JEFFERSON...SOUTHEASTERN
TYLER...NEWTON...EASTERN HARDIN...ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 400 AM CDT...
At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burkeville to Nome. Movement was northeast
at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Lumberton, Vidor,
Bridge City, Leesville, Silsbee, Newton, Kirbyville, Sour Lake,
Rosepine, Merryville, Anacoco, Nome, Singer, Evadale, Toledo Bend Dam
and Fields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3133 9293 2997 9389 2996 9444 3011 9445
3011 9450 3117 9374 3117 9358 3120 9355
3128 9353 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 0800Z 229DEG 34KT 3101 9357 3003 9440
LandreneauSpecial weather statement, Apr 25, 4:09 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 AM CDT Thu Apr 25 2019
LAZ027-028-030-251000-
Beauregard LA-Vernon LA-Rapides LA-
409 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES...NORTH
CENTRAL BEAUREGARD AND CENTRAL VERNON PARISHES UNTIL 500 AM CDT...
At 409 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kurthwood to near Junction. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leesville, Rosepine, Merryville, Lena, Fort Polk, Slagle, Deridder,
New Llano, Hutton, Clifton, Flatwoods, Kurthwood, Simpson and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for central,
southwestern and west central Louisiana.
LAT...LON 3150 9274 3099 9305 3075 9354 3137 9318
3137 9303 3136 9299 3135 9298 3135 9295
3137 9295 3137 9292 3139 9291 3139 9289
3142 9287 3142 9285 3144 9281 3146 9281
3148 9276
TIME...MOT...LOC 0909Z 237DEG 28KT 3137 9315 3082 9346
RM12Special weather statement, Apr 25, 4:12 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
412 AM CDT Thu Apr 25 2019
TXZ201-215-216-259-261-251000-
Orange TX-Jefferson TX-Hardin TX-Northern Jasper TX-
Southern Jasper TX-
412 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
HARDIN...NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL
500 AM CDT...
At 412 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Devers to near Evadale.
Movement was northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Evadale, Buna, Bevil Oaks, China, Pine Forest, Lakeview, Weiss Bluff,
Gist, Honey Island and Batson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 AM CDT for southeastern
Texas.
LAT...LON 3058 9388 3025 9390 2991 9444 3011 9445
3011 9460 3032 9467
TIME...MOT...LOC 0912Z 225DEG 13KT 3010 9453 3032 9410
LandreneauSpecial weather statement, Apr 25, 5:06 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
506 AM CDT Thu Apr 25 2019
LAZ030-041-TXZ262-251045-
Calcasieu LA-Beauregard LA-Southern Newton TX-
506 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD...
NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 545 AM CDT...
At 506 AM CDT, Doppler radar was tracking a strong thunderstorm near
Devils Pocket, or near Deweyville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deweyville and Devils Pocket.
A Tornado Watch remains in effect until 600 AM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3058 9364 3042 9349 3028 9381 3039 9389
3041 9389
TIME...MOT...LOC 1006Z 240DEG 19KT 3037 9378
06Special weather statement, Apr 25, 5:10 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
510 AM CDT Thu Apr 25 2019
TXZ215-216-251100-
Orange TX-Jefferson TX-
510 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND CENTRAL
ORANGE COUNTIES UNTIL 600 AM CDT...
At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Belle, or near Central Gardens, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Central Gardens, Mauriceville, Port Acres,
Orangefield, Southeast Texas Regional Airport and La Belle.
LAT...LON 3024 9385 3008 9373 3005 9372 2999 9379
2998 9380 3000 9379 2998 9383 2999 9386
2997 9384 2997 9386 2996 9387 2994 9387
2986 9414 2996 9424
TIME...MOT...LOC 1010Z 235DEG 29KT 2994 9411
06Special weather statement, Apr 25, 5:15 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Lake Charles LA 515 AM CDT Thu Apr 25 2019 LAZ030-031-251045- Allen LA-Beauregard LA- 515 AM CDT Thu Apr 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAUREGARD AND CENTRAL ALLEN PARISHES UNTIL 545 AM CDT... At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near Oretta, or near Singer, moving northeast at 55 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dry Creek, Sugartown, Mittie, Ragley, Grant, Longville and Bundick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 600 AM CDT for southwestern and west central Louisiana. LAT...LON 3068 9275 3045 9336 3061 9349 3088 9295 TIME...MOT...LOC 1015Z 236DEG 47KT 3058 9335 RM12
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:29 AM CDT | Special Marine Warning | LCH | 91 min | |
| Apr 25, 2:58 AM CDT | Special Marine Warning | LCH | 62 min | |
| Apr 25, 3:01 AM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Apr 25, 3:45 AM CDT | Special Marine Warning | LCH | 90 min | |
| Apr 25, 4:05 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 40 min |
| Apr 25, 4:09 AM CDT | Special Weather Statement | LCH | Vernon | 51 min |
| Apr 25, 4:37 AM CDT | Tornado Warning | LCH | Beauregard | 26 min |
| Apr 25, 4:59 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Rapides, Vernon | 31 min |
| Apr 25, 5:06 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Apr 25, 5:15 AM CDT | Special Weather Statement | LCH | Beauregard | 30 min |
| Apr 25, 5:28 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 47 min |
| Apr 25, 5:48 AM CDT | Special Weather Statement | LCH | Allen | 42 min |
| Apr 25, 5:51 AM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Apr 25, 6:00 AM CDT | Special Marine Warning | LCH | 30 min | |
| Apr 25, 6:06 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 39 min |
| Apr 25, 6:30 AM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 45 min |
| Apr 25, 7:01 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 59 min |
| Apr 25, 7:13 AM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline | 47 min |
| Apr 25, 7:19 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 41 min |
| Apr 25, 7:58 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 62 min |
| Apr 25, 8:07 AM CDT | Special Weather Statement | LCH | Avoyelles | 38 min |
| Apr 25, 8:25 AM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides | 2 hr |
| Apr 25, 8:29 AM CDT | Special Marine Warning | LCH | 48 min | |
| Apr 25, 8:44 AM CDT | Special Weather Statement | LCH | Cameron | 46 min |
| Apr 25, 8:55 AM CDT | Special Marine Warning | LCH | 81 min | |
| Apr 25, 9:13 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 27 min |
| Apr 25, 9:26 AM CDT | Areal Flood Warning | LCH | Acadia, Calcasieu, Jefferson Davis | 2 hr |
| Apr 25, 9:32 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline | 43 min |
| Apr 25, 10:15 AM CDT | Special Weather Statement | LCH | Avoyelles | 15 min |
| Apr 25, 10:40 AM CDT | Special Weather Statement | LCH | Saint Landry | 35 min |
| Apr 25, 10:44 AM CDT | Special Weather Statement | LCH | Avoyelles | 31 min |
| Apr 25, 11:27 AM CDT | Special Marine Warning | LCH | 33 min | |
| Apr 25, 11:31 AM CDT | Special Marine Warning | LCH | 44 min | |
| Apr 25, 11:52 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 25, 12:07 PM CDT | Special Marine Warning | LCH | 83 min | |
| Apr 25, 12:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Apr 25, 12:39 PM CDT | Special Weather Statement | LCH | Saint Martin | 51 min |
| Apr 25, 1:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 25, 1:41 PM CDT | Special Weather Statement | LCH | St. Mary | 19 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.